Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 7:56 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 6, 2021, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 108 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WWUS83 KGRB 070056
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
756 PM CDT Tue Apr 6 2021
WIZ011-012-070145-
Florence WI-Forest WI-
756 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST AND WESTERN
FLORENCE COUNTIES UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 14 miles north of Crandon, moving
northeast at 15 mph. Another strong thunderstorm was located just
west of Long Lake.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, Wisconsin Slough Natural
Area, Whisker Lake Wilderness, Argonne, Hiles, Alvin, Long Lake and
Luna-White Deer Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4601 8868
4598 8864 4602 8860 4601 8859 4602 8853
4599 8850 4600 8846 4598 8842 4599 8838
4596 8833 4596 8824 4561 8886 4573 8905
4589 8905 4598 8898 4598 8893 4607 8891
TIME...MOT...LOC 0055Z 219DEG 11KT 4577 8899
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 5:55 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 6, 5:55 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 555 PM CDT Tue Apr 6 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 316 PM CDT Tue Apr 6 2021 Another warm early April day across much of the area, with most spots climbing into the 70s, with our warm spots making it to 80 degrees. The exception again is near Lake Michigan where onshore winds are holding temps in the 40s and 50s near the immediate shore. Some low and mid-level clouds were drifting across the region, along with some daytime cumulus over mainly northern WI. Main focus for the short term will be assessing shower/storm chances. For this afternoon into tonight...nearly stationary boundary stretching from near Vilas County to southeast MN is forecast to slowly sag south this afternoon and evening, aided by the flow over the cooler waters of the Great Lakes. Just how far south it gets remains in question, as meso models handling the shallow cold air differently. Winds look to flip to the east/northeast behind the front. The convergence along the boundary will touch of some showers/storms later this afternoon and into the evening, mainly along and north of Hwy 29. Some isolated/scattered shower/storm activity is possible in the warm sector as well through the evening. Warm temps, periods of sunshine and dewpoints in the 50s have allowed CAPE values to build up to 1600 J/kg, highest across central WI. Overall, shear not very impressive, mainly under 25 kts, so not expecting any widespread severe weather, but can't rule out an isolated severe storm with large hail and brief gusty winds. After sunset, surface instability looks to diminish, but elevated instability will remain in place through the night, keeping thunder chances in the forecast across northern WI. It looks to be another mild night with most locations only dropping into the middle 40s to middle 50s, cooler near the shores of Lake Michigan. For Wednesday...the surface boundary will lift back north, placing the entire area in the warm sector. Winds should become south/southeast with gusts to up 20 mph possible. The day looks to start off dry with some sunshine expected, then as a low pressure system approaches from the southwest and a piece of shortwave energy pushes into the western Great Lakes, chances for showers and storms will spread across the area in the afternoon. Severe threat still looking low as CAPEs up to around 1000 J/kg and weak shear will limit overall coverage and organization. However, steep low and mid level lapse rates and relatively low wet bulb zero heights could allow some of strongest storms to produce some hail. With the area being in the warm sector most/all of the day and winds switching to or staying south/southeast, gave temps a boost up as we should be able to warm up into the upper 60s and 70s away from Lake Michigan. .LONG TERM...Wednesday Night Through Tuesday Issued at 316 PM CDT Tue Apr 6 2021 A fairly messy and active period lies ahead for the extended period. Several low pressure systems will progress through the region from the middle of the week through the weekend, leading to a prolonged time period of intermittent precipitation. Wednesday night through Friday... A slow moving vertically stacked low pressure system over the Central Plains will bring active weather into the region for much of this timeframe. Precipitation is more likely Wednesday night through Thursday, but periods of showers will be possible well into Friday as moisture continues to wrap around the low. There will be a small thunderstorm chance Wednesday night given moderate lapse rates around 7 C/km, but with little instability to act on and not much in the way of forcing, don't expect more than a few rumbles of thunder. Precipitable water amounts are a little more impressive, ranging between 1.2-1.4 inches, but again, without the forcing to really capitalize on the moisture present, qpf amounts are likely to be lower. Current forecast calls for around 0.25 to 0.60 overnight Wednesday night, with lower amounts following through Friday as lighter and more intermittent rain follows. Rest of the extended...The end of the work week through the weekend will be a low confidence portion of the forecast. Some models bring another closed low over the region, for another prolonged period of rainfall, while others only clip the region and allow for a drier period for Saturday night into Sunday. In either case, another shortwave follows on the heels of the initial system early next week. Suffice to say, it's unlikely we'll see dry conditions for longer than a day in the current forecast. Temperature-wise, we'll remain above normal through the extended period, although temperatures will cool some. Highs in the 60s this week will gradually give way to highs in the 50s for next week. && .AVIATION...for 00Z TAF Issuance Issued at 554 PM CDT Tue Apr 6 2021 Scattered showers and thunderstorms are expected across parts of central and east central Wisconsin this evening along a frontal boundary. The activity will move into northern Wisconsin tonight. VFR conditions are expected outside of any convective activity tonight, though some low clouds may form in far northern WIsconsin late tonight. Scattered showers and thunderstorms will return to the area from west to east Wednesday afternoon, along with MVFR conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, Apr 6, 2:57 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 PM CDT Tue Apr 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance for thunderstorms across central and north- central Wisconsin. Widespread severe weather is not expected; however, an isolated severe storm is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance for thunderstorms across the area Wednesday afternoon and night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated; however, spotters are encouraged to report any hail or gusty winds. LMZ521-522-541>543-072000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will be possible through this evening. The thunderstorms are not expected to be severe. Patchy dense fog is possible at times. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms will be possible at times Wednesday afternoon and night. The storms are not expected to be severe. Patchy dense fog is also possible. Bersch/Uhlmann
In the hours before
Special weather statement, Apr 6, 6:44 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Green Bay WI 644 PM CDT Tue Apr 6 2021 WIZ030-070030- Marathon WI- 644 PM CDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARATHON COUNTY UNTIL 730 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Marshfield, or 22 miles southwest of Wausau, moving northeast at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of western Marathon County, including the following locations... Edgar, Rozellville, Stratford, March Rapids, Marathon City, Poniatowski, Athens, Rib Falls and Fenwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4470 8997 4478 9020 4510 9006 4499 8971 TIME...MOT...LOC 2344Z 205DEG 13KT 4481 9005 RDM
Special weather statement, Apr 6, 6:50 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Green Bay WI 650 PM CDT Tue Apr 6 2021 WIZ010-011-013-018-019-021-030-070200- Oneida-Forest-Northern Marinette County-Lincoln-Langlade- Northern Oconto County-Marathon- 650 PM CDT Tue Apr 6 2021 ...THUNDERSTORMS WITH GUSTY WINDS AND HAIL THIS EVENING... Scattered thunderstorms across central and northcentral Wisconsin will produce wind gusts to 35 mph and hail up to three quarters of an inch. If outdoors seek shelter until the storms end. RDM
Local storm report, Apr 6, 6:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL RHINELANDER 45.63N 89.41W
04/06/2021 M0.75 INCH ONEIDA WI BROADCAST MEDIA
WJFW-TV-12. HAIL AT THE STATION.
&&
SACSpecial weather statement, Apr 6, 7:38 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
738 PM CDT Tue Apr 6 2021
WIZ031-070130-
Shawano WI-
738 PM CDT Tue Apr 6 2021
...STRONG THUNDERSTORM OVER WESTERN SHAWANO COUNTY...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wittenberg, or 21 miles west of Shawano, moving
northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wittenberg, Marion, Birnamwood, Tigerton, Gresham, Mattoon, Bowler,
Aniwa, Eland and Shepley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4468 8922 4503 8922 4503 8898 4494 8898
4494 8874 4486 8874 4486 8866 4468 8887
TIME...MOT...LOC 0037Z 217DEG 21KT 4478 8903
BerschLocal storm report, Apr 6, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL STRATFORD 44.79N 90.08W
04/06/2021 M0.88 INCH MARATHON WI PUBLIC
VIA SOCIAL MEDIA.
&&
SACSpecial weather statement, Apr 6, 7:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
756 PM CDT Tue Apr 6 2021
WIZ011-012-070145-
Florence WI-Forest WI-
756 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST AND WESTERN
FLORENCE COUNTIES UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 14 miles north of Crandon, moving
northeast at 15 mph. Another strong thunderstorm was located just
west of Long Lake.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, Wisconsin Slough Natural
Area, Whisker Lake Wilderness, Argonne, Hiles, Alvin, Long Lake and
Luna-White Deer Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4601 8868
4598 8864 4602 8860 4601 8859 4602 8853
4599 8850 4600 8846 4598 8842 4599 8838
4596 8833 4596 8824 4561 8886 4573 8905
4589 8905 4598 8898 4598 8893 4607 8891
TIME...MOT...LOC 0055Z 219DEG 11KT 4577 8899
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:38 PM CDT | Special Weather Statement | GRB | Shawano | 52 min |
| Apr 6, 9:27 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Menominee | 48 min |
| Apr 6, 10:43 PM CDT | Special Weather Statement | GRB | Langlade | 47 min |
| Apr 7, 3:47 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 43 min |
| Apr 7, 4:54 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie | 66 min |
| Apr 7, 5:36 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie | 69 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.